Alert archive / Oklahoma / Special Weather Statements in 2011
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 2, 2011, 6:27 PM CDT for Haskell County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2011, 6:27 PM CDT (23:27 UTC)
- Expired
- Aug 2, 2011, 7:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Tulsa, OK
County Haskell County, OK
The radar
The Western Arkansas radar (KSRX), 59 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -356 J/kg
- Mixed-layer LCL
- 2711 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
179
WWUS84 KTSA 022327
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
627 PM CDT TUE AUG 2 2011
OKZ074>076-030000-
HASKELL OK-LATIMER OK-LE FLORE OK-
627 PM CDT TUE AUG 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN HASKELL...WESTERN LE FLORE AND NORTHEASTERN LATIMER
AT 627 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
MCCURTAIN...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MCCURTAIN.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3525 9497 3509 9478 3496 9502 3506 9514
TIME...MOT...LOC 2327Z 225DEG 5KT 3506 9501
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 2, 6:21 PM CDT, 6 minutes earlier.
Area forecast discussion, Aug 2, 6:21 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
621 PM CDT TUE AUG 2 2011
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FRONTAL BOUNDARY WILL ATTEMPT TO MAKE INTO NE OKLAHOMA OVERNIGHT
PER LATEST SHORT RANGE MODELS. THE EVENTUAL SOUTHWARD PLACEMENT IS
LARGELY DEPENDENT ON EXTENT OF CONVECTION TO OUR NORTHWEST. A WIND
SHIFT ALONG WITH AN SLIGHTLY HIGHER CHANCE OF AFTERNOON CONVECTION
CAN BE EXPECTED IN ALONG AND NORTH OF THE EVENTUAL BOUNDARY
PLACEMENT. OVERALL VFR CONDITIONS WILL LARGELY PREVAIL AREAWIDE.
&&
.PREV DISCUSSION... /ISSUED 256 PM CDT TUE AUG 2 2011/
DISCUSSION...
THE HISTORIC HEAT WAVE/DROUGHT OF 2011 WILL CONTINUE UNABATED
WITH TEMPERATURES APPROACHING ALL TIME RECORD HIGHS ON WEDNESDAY
IN MANY AREAS. FORT SMITH WILL BE CLOSE TO THE ALL TIME RECORD
TEMPERATURE THIS AFTERNOON OF 113 DEGREES SET ON AUGUST 10TH 1936.
THE EXTREME HEAT...COUPLED WITH GUSTY SOUTH WINDS/LOW RH VALUES
HAVE ALSO CREATED AN INCREASED FIRE DANGER THREAT. SEVERAL LARGE
GRASS FIRES ARE CURRENTLY ONGOING ACROSS NORTHEAST OKLAHOMA AND
WEST CENTRAL ARKANSAS.
UPPER HIGH...CURRENTLY LOCATED DIRECTLY OVER THE REGION...WILL
CONTINUE DRIFTING SLOWLY SOUTH ON WEDNESDAY. A WEAK BOUNDARY/WIND
SHIFT WILL PUSH INTO FAR NORTHEAST OKLAHOMA BY MID/LATE AFTERNOON.
SOUTH OF THE BOUNDARY LIGHT WEST WINDS AND EXTREMELY WARM LOW
LEVEL THERMAL PROFILES WILL ALLOW TEMPERATURES TO SOAR INTO THE
110-115 DEG RANGE. THIS BOUNDARY WILL LIKELY BE IN THE VICINITY
OF FAR NORTHEAST OKLAHOMA THURSDAY AND AS UPPER HIGH BEGINS TO
WEAKEN SLIGHTLY/SHIFT WEST...WE COULD SEE ISOLATED SHOWERS/
THUNDERSTORMS DEVELOP.
TEMPERATURES ARE EXPECTED TO REMAIN WELL ABOVE NORMAL THROUGH THE
WEEKEND AND INTO NEXT WEEK AS UPPER HIGH RETROGRADES INTO THE
SOUTHERN ROCKIES. THIS SHOULD ALLOW FOR AT LEAST ISOLATED AFTERNOON
THUNDERSTORMS AND WITH THE INCREASED CLOUD COVER...SLIGHTLY LOWER
HIGH TEMPERATURES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 85 113 82 109 / 10 20 20 20
FSM 81 113 80 109 / 10 20 20 20
MLC 80 112 80 108 / 10 0 0 10
BVO 75 109 77 106 / 10 20 20 20
FYV 79 107 76 102 / 10 20 20 20
BYV 79 104 78 102 / 10 20 20 20
MKO 81 114 81 109 / 10 20 20 20
MIO 80 106 80 106 / 10 20 20 20
F10 80 116 81 111 / 10 10 10 10
HHW 80 109 81 107 / 10 0 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 AM FRIDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
EXCESSIVE HEAT WATCH FROM 7 AM FRIDAY TO 9 PM MONDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...EXCESSIVE HEAT WARNING UNTIL 7 AM FRIDAY FOR ARZ001-ARZ002-
ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
EXCESSIVE HEAT WATCH FROM 7 AM FRIDAY TO 9 PM MONDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
AVIATION...07Hazardous weather outlook, Aug 2, 5:07 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
507 PM CDT TUE AUG 2 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-031015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
507 PM CDT TUE AUG 2 2011
...RECORD BREAKING HEATWAVE CONTINUES...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
DANGEROUS HEAT.
RISK...CRITICAL.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...ELEVATED.
AREA... EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA OF GREATEST IMPACT...ALONG AND NORTH OF INTERSTATE 44.
DISCUSSION...
DANGEROUS HEAT CONDITIONS WITH TEMPERATURES AROUND 105 TO AROUND
113 DEGREES HAVE BEEN OBSERVED ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS THIS AFTERNOON. THESE DANGEROUSLY HOT
CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE EVENING AND INTO
THE OVERNIGHT HOURS AS TEMPERATURES WILL BE SLOW TO FALL.
OVERNIGHT LOW TEMPERATURES WILL AGAIN BE VERY WARM...WHICH WILL
PROVIDE LITTLE TO NO RELIEF FROM THE HEAT.
THESE HOT TEMPERATURES AND DRY CONDITIONS ALONG WITH SOUTHERLY
WINDS GUSTING UP AROUND 15 TO 20 MPH HAVE CREATED ELEVATED FIRE
WEATHER DANGERS ACROSS PORTIONS OF NORTHEAST OKLAHOMA...WITH
LIMITED FIRE WEATHER DANGERS FOR THE REST OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS. A FIRE DANGER STATEMENT HAS BEEN ISSUED FOR
THE REGION THROUGH 9 PM THIS EVENING. INCREASING RELATIVE HUMIDITY
VALUES AND DECREASING SURFACE WINDS THIS EVENING SHOULD ALLOW FOR
FIRE DANGERS TO DECREASE OVERNIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
THE HEAT WAVE IS LIKELY TO PEAK WEDNESDAY WITH TEMPERATURES
REACHING LEVELS THAT HAVE NOT BEEN OBSERVED IN SEVERAL DECADES.
HIGH PRESSURE ALOFT WILL REMAIN IN CONTROL BUT WILL GRADUALLY
WEAKEN BY THE WEEKEND. THIS WILL LEAD TO A DOWNWARD TREND IN THE
TEMPERATURES LATE IN THE WEEK...BUT DANGEROUS HEAT INDICES CAN
STILL BE EXPECTED EACH AFTERNOON.
A WEAK DECAYING FRONTAL BOUNDARY MAY TOUCH OFF A FEW ISOLATED
STORMS BEGINNING THURSDAY AFTERNOON NEAR THE KANSAS AND MISSOURI
BORDERS. ANOTHER POSSIBLY STRONGER FRONT MAY PUSH INTO THE REGION
THIS WEEKEND...WITH A BETTER CHANCE OF THUNDERSTORMS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Aug 2, 5:28 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
528 PM CDT TUE AUG 2 2011
OKZ076-022300-
LE FLORE OK-
528 PM CDT TUE AUG 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
WESTERN LE FLORE
AT 528 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
TALIMENA STATE PARK...REMAINING NEARLY STATIONARY. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...WHITESBORO...SUMMERFIELD AND TALIMENA STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3467 9485 3476 9504 3493 9492 3484 9473
TIME...MOT...LOC 2228Z 031DEG 1KT 3481 9488Special weather statement, Aug 2, 6:11 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
611 PM CDT TUE AUG 2 2011
ARZ010-022345-
WASHINGTON AR-
611 PM CDT TUE AUG 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
EASTERN WASHINGTON
AT 611 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER HICKS...MOVING
EAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...HICKS...TUTTLE...ELKINS...BRENTWOOD...ARNETT...DURHAM...
SULPHUR CITY AND BLACK OAK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3605 9396 3586 9395 3586 9414 3603 9415
TIME...MOT...LOC 2311Z 257DEG 5KT 3593 9403Special weather statement, Aug 2, 6:17 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
617 PM CDT TUE AUG 2 2011
OKZ076-022345-
LE FLORE OK-
617 PM CDT TUE AUG 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL LE FLORE
AT 617 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
HODGEN...REMAINING NEARLY STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HODGEN.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3476 9475 3490 9461 3481 9445 3467 9456
TIME...MOT...LOC 2317Z 308DEG 2KT 3477 9460Special weather statement, Aug 2, 6:27 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
627 PM CDT TUE AUG 2 2011
OKZ074>076-030000-
HASKELL OK-LATIMER OK-LE FLORE OK-
627 PM CDT TUE AUG 2 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN HASKELL...WESTERN LE FLORE AND NORTHEASTERN LATIMER
AT 627 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
MCCURTAIN...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MCCURTAIN.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3525 9497 3509 9478 3496 9502 3506 9514
TIME...MOT...LOC 2327Z 225DEG 5KT 3506 9501The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:28 PM CDT | Special Weather Statement | TSA | LeFlore | 32 min |
| Aug 2, 6:17 PM CDT | Special Weather Statement | TSA | LeFlore | 28 min |
| Aug 2, 6:11 PM CDT | Special Weather Statement | TSA | Washington | 34 min |
| Aug 2, 6:50 PM CDT | Special Weather Statement | TSA | Madison | 25 min |
Nearby
Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.